Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Sample Sizes for Comparing Two Independent Proportions Using the Continuity-Corrected Arc Sine Transformation

Annette J. Dobson and Val J. Gebski
Journal of the Royal Statistical Society. Series D (The Statistician)
Vol. 35, No. 1 (1986), pp. 51-53
Published by: Wiley for the Royal Statistical Society
DOI: 10.2307/2988298
Stable URL: http://www.jstor.org/stable/2988298
Page Count: 3
  • Read Online (Free)
  • Download ($29.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Sample Sizes for Comparing Two Independent Proportions Using the Continuity-Corrected Arc Sine Transformation
Preview not available

Abstract

The continuity-corrected arc sine transformation for binomial variates (Walters, 1979) provides a simple and accurate method for calculating power for the "exact" test for a 2 × 2 contingency table. Sample size calculations using this method, however, require iteration. A modification is presented which yields accurate approximations for equal and unequal sample sizes using closed-form expressions.

Page Thumbnails

  • Thumbnail: Page 
[51]
    [51]
  • Thumbnail: Page 
52
    52
  • Thumbnail: Page 
53
    53